I still inject insulin at night. 9:PM as mine is a very slow-release insulin, peaking at 7:AM. I will inject the Victoza in the morning with my coffee... not injecting coffee... anyhoo..
I am not going to get into the side effect unless I absolutely must. Oh, and please: No Paula Deen comments. Thank you.
I did a bunch of research about this drug. What I found quite amazing is that (my doc did mention the weight loss effect of this, and said I would be quite pleased. It is even mentioned on their website. ) is that there are so many people out there who are buying this shot illegally... to lose weight. WOW. Many that are in line for gastric bypass or binder surgery are spared the knife and successful with Victoza. More WOW.
The literature that comes with the kit explains that the drug slows digestion, making you feel full. AND, it suppresses the appetite.
The needles for this injection are tiny. It requires a different model of needle than my Insulin... big drawback. Now I need Rx's for two kinds of needles. Great.
So, this morning, I got my supplies ready. I am always insecure when it comes to starting a new med for the first time, especially in shot form. Will it hurt? Will it make me sick? Big-girl panties on, I prepped my thigh. I won't inject there from now on. I like to inject there for first-time shots. I just do. TEENY needle. Absolutely painless. Tomorrow I'll rotate sides of my abdomen for the two shots.
I gave myself the first injection today at 9:15AM. I don't know if it's just my mind playing tricks on me, but I am not hungry. At all. Normally, I'm starving by now. The doc told me I may experience this very early on. I can't not eat. "You may have to force yourself to eat." Something I've never had to do. I am simply not hungry. **little happy jig ensues**
With walking to the pool, swimming, walking home, a bit of cardio at home and watching the carbs, my doc told me I will probably see GOOD results in a matter of a week. Whoa. I may even get to kick the insulin out of my drug list. We'll see.
So I will report back weekly, unless something really good...or not so good, occurs.
Off to make some eggs (yeech). (hey... I LOVE EGGS...)
4:00. Home from the pool. At 3:45, I noticed a familiar feeling of jitteryness that usually indicates the beginning of being hypoglycemic. I had arrived at the pool at noon and had planned to leave at 3:00, anyway.
I began walking home. Halfway there, I had to stop. I felt awful: lightheaded, jittery. When doctors ask me how I feel when I feel hypo, I always tell them, "Like there is hot popcorn rapidly popping in my chest." My hands shake. I could even tell my thought process was altered. I had to get home, and fast.
I talked myself home. "Go slow. Breathe. You're almost there." Thank God I had my Medic alert bracelet on that my cousin Laurie gave me. I wear it to the pool because it's waterproof.
I finally got home and went straight for the refrigerator. I chugged a lot of OJ. Then I took my glucose reading: 81. EIGHTY ONE. Not good. My hypo range starts at 90. More OJ. I feel much better, now. Had a cool shower to get the chlorine off. I am about to recheck my glucose. Bear with me:
167. High, yes, but not terrible. No more shakes.
I guess I am just going to have to seriously tweak my eating habits and find what works. My husband now does not want me to go to the pool alone. **sigh**
I'll update later.